Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 339, NWS Springfield, MO

June 21, 2011Cherokee County, Kansas; Jasper County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 21, 2011, 12:22 AM CDT for Cherokee County, Kansas; Jasper County, McDonald County, Newton County, Missouri. It was in force for 68 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 12:22 AM CDT (05:22 UTC)
Expired
Jun 21, 2011, 1:30 AM CDT
In force
68 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, KS, Jasper County, MO, McDonald County, MO, Newton County, MO

What was reported inside it

TimeReportWhereRemark
Jun 21, 12:35 AM CDTTSTM WND DMGColumbus, KSSEVERAL SMALL TREES DOWN.
Jun 21, 1:00 AM CDTTSTM WND DMGJasper, MOMINOR ROOF DAMAGE REPORTED TO A FEW STRUCTURES IN THE CITY OF JASPER. ONE OUTBUILDING HAD SOME TIN ROOF PANELS REMOVED. LARGE LIMBS WERE REMOVED FROM A FEW TREES. AT LEAST ONE OLD OUTBUILDING WAS BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 8:32 PM CDTTornado WatchSPC4 hr
Jun 20, 9:46 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS53 KSGF 210522
SVRSGF
KSC021-MOC097-119-145-210630-
/O.NEW.KSGF.SV.W.0339.110621T0522Z-110621T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1222 AM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 130 AM CDT.

* AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELROSE TO 10
  MILES SOUTHWEST OF TREECE TO 20 MILES SOUTHWEST OF SENECA TO 20   
MILES WEST OF SOUTH WEST CITY...MOVING EAST NORTHEAST AT 35 MPH. 
THESE STORMS   ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN   EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ANDERSON...BAXTER
  SPRINGS...CARL JUNCTION...CARTERVILLE...CARTHAGE...COLUMBUS...
  DIAMOND...DUENWEG...DUQUESNE...FAIRVIEW...GALENA...GOODMAN...
  GRANBY...IRON GATES...JASPER...JOPLIN...LANAGAN...LEAWOOD...
  NEOSHO...NOEL...ORONOGO...PINEVILLE...PURCELL...SAGINAW...
  SARCOXIE...SENECA...SHOAL CREEK DRIVE...SILVER CREEK...SOUTH WEST
  CITY...TREECE AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 9463 3700 9506 3707 9507 3734 9464
      3734 9462 3736 9461 3735 9409 3729 9408
      3728 9405 3650 9408 3649 9462
TIME...MOT...LOC 0522Z 258DEG 29KT 3702 9496 3689 9489
          3669 9486 3647 9492
WIND...HAIL 60MPH 1.00IN

$$

GAGAN
4 follow-up statements
924 
WWUS53 KSGF 210539
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 AM CDT TUE JUN 21 2011

KSC021-MOC097-119-145-210630-
/O.CON.KSGF.SV.W.0339.000000T0000Z-110621T0630Z/
CHEROKEE KS-JASPER MO-MCDONALD MO-NEWTON MO-
1239 AM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NEWTON...MCDONALD...JASPER AND SOUTHEASTERN CHEROKEE COUNTIES...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHEAST OF TREECE TO 8 MILES SOUTH OF BAXTER SPRINGS TO 11 MILES
SOUTHWEST OF SENECA TO 10 MILES WEST OF SOUTH WEST CITY...MOVING EAST
AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ANDERSON...BAXTER
SPRINGS...CARL JUNCTION...CARTERVILLE...CARTHAGE...COLUMBUS...
DIAMOND...DUENWEG...DUQUESNE...FAIRVIEW...GALENA...GOODMAN...
GRANBY...IRON GATES...JASPER...JOPLIN...LANAGAN...LEAWOOD...NEOSHO...
NOEL...ORONOGO...PINEVILLE...PURCELL...SAGINAW...SARCOXIE...SENECA...
SHOAL CREEK DRIVE...SILVER CREEK...SOUTH WEST CITY...TREECE AND WEBB
CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 1225 AM CDT...A WIND GUST OF 53 MPH WAS MEASURED IN MIAMI 
OKLAHOMA.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3699 9463 3700 9506 3707 9507 3734 9464
      3734 9462 3736 9461 3735 9409 3729 9408
      3728 9405 3650 9408 3649 9462
TIME...MOT...LOC 0539Z 258DEG 29KT 3705 9479 3692 9472
          3672 9469 3650 9475
WIND...HAIL 60MPH 1.00IN

$$

GAGAN
918 
WWUS53 KSGF 210556
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 AM CDT TUE JUN 21 2011

KSC021-210606-
/O.CAN.KSGF.SV.W.0339.000000T0000Z-110621T0630Z/
CHEROKEE KS-
1256 AM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

&&

LAT...LON 3699 9463 3736 9452 3735 9409 3729 9408
      3727 9405 3650 9408 3649 9462
TIME...MOT...LOC 0556Z 258DEG 29KT 3707 9457 3695 9453
          3674 9450 3653 9450

$$

MOC097-119-145-210630-
/O.CON.KSGF.SV.W.0339.000000T0000Z-110621T0630Z/
JASPER MO-MCDONALD MO-NEWTON MO-
1256 AM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NEWTON...MCDONALD AND JASPER COUNTIES...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM IRON GATES
TO 4 MILES NORTH OF RACINE TO 7 MILES WEST OF GOODMAN TO NOEL...
MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ANDERSON...CARL
JUNCTION...CARTERVILLE...CARTHAGE...DIAMOND...DUENWEG...DUQUESNE...
FAIRVIEW...GOODMAN...GRANBY...IRON GATES...JASPER...JOPLIN...
LANAGAN...LEAWOOD...NEOSHO...NOEL...ORONOGO...PINEVILLE...PURCELL...
SAGINAW...SARCOXIE...SENECA...SHOAL CREEK DRIVE...SILVER CREEK...
SOUTH WEST CITY AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

&&

LAT...LON 3699 9463 3736 9452 3735 9409 3729 9408
      3727 9405 3650 9408 3649 9462
TIME...MOT...LOC 0556Z 258DEG 29KT 3707 9457 3695 9453
          3674 9450 3653 9450
WIND...HAIL 60MPH 1.00IN

$$

GAGAN
352 
WWUS53 KSGF 210613
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 AM CDT TUE JUN 21 2011

MOC097-119-145-210630-
/O.CON.KSGF.SV.W.0339.000000T0000Z-110621T0630Z/
JASPER MO-MCDONALD MO-NEWTON MO-
113 AM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NEWTON...MCDONALD AND SOUTHEASTERN JASPER COUNTIES...

AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SAGINAW TO
5 MILES NORTHEAST OF GOODMAN TO POWELL...MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE ANDERSON...DIAMOND...DUENWEG...DUQUESNE...
FAIRVIEW...GOODMAN...GRANBY...LANAGAN...LEAWOOD...NEOSHO...NOEL...
PINEVILLE...SAGINAW...SARCOXIE...SENECA...SHOAL CREEK DRIVE...SILVER
CREEK...SOUTH WEST CITY AND SOUTHEASTERN JOPLIN.

INTERSTATE 44 BETWEEN MILE MARKERS 4 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

&&

LAT...LON 3699 9463 3727 9405 3650 9408 3649 9462
TIME...MOT...LOC 0613Z 240DEG 37KT 3700 9443 3678 9431
          3662 9415
WIND...HAIL 60MPH 1.00IN

$$

GAGAN
003 
WWUS53 KSGF 210629
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CDT TUE JUN 21 2011

MOC097-119-145-210639-
/O.EXP.KSGF.SV.W.0339.000000T0000Z-110621T0630Z/
JASPER MO-MCDONALD MO-NEWTON MO-
129 AM CDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NEWTON...MCDONALD AND
SOUTHEASTERN JASPER COUNTIES WILL EXPIRE AT 130 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3699 9463 3727 9405 3650 9408 3649 9462
TIME...MOT...LOC 0629Z 229DEG 32KT 3708 9431 3686 9419
          3670 9403

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:20 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 20, 9:20 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT MON JUN 20 2011

...UPDATE.

...MESOSCALE CONVECTIVE DISCUSSION...
A TORNADO WATCH HAS BEEN ISSUED FOR EXTREME SOUTHEAST KANSAS AND
AREAS OF MISSOURI ALONG AND NORTHWEST OF A LINE FROM JOPLIN TO
VERSAILLES.

THE ENVIRONMENT WITHIN THE WATCH AREA REMAINS MODEST TO MODERATELY
UNSTABLE...WITH MIXED LAYER CAPES DOWN TO AROUND 1500 J/KG.  OVERALL
DEEP LAYER SHEAR REMAINS HIGH FOR THE TIME OF YEAR...WITH 40 TO 50
KNOTS OF 0-6KM SHEAR.  THIS CAPE - SHEAR COMBINATION WILL BE SUFFICIENT
TO KEEP STORMS ORGANIZED THROUGH THE LATE EVENING HOURS AS THEY
APPROACH THE OSAGE PLAINS OF WEST CENTRAL MISSOURI AND SOUTHEAST
KANSAS.

WITH THE LACK OF LOW LEVEL CAPE...ALONG WITH MIXED LAYER CONVECTIVE
INHIBITION VALUES OF 250 TO 300 J/KG...THE TORNADO RISK REMAINS VERY
LOW.  THE SPRINGFIELD 00Z SOUNDING SUGGESTS A LACK OF DEEP LOW LEVEL
MOISTURE...ULTIMATELY CONTRIBUTING TO THE CAP AND THE LACK OF LOW
LEVEL CAPE.  THIS WILL MITIGATE THE RISK FOR TORNADOES TO A CERTAIN
EXTENT.  HOWEVER...GIVEN THE UNSEASONABLY STRONG UPPER LEVEL LOW
FORCING THIS LINE OF STORMS...THERE APPEARS TO BE AT LEAST A LIMITED
RISK FOR A BRIEF SPIN UP SOMEWHERE.

DAMAGING THUNDERSTORM WIND GUSTS UP TO 60 MPH...AND HAIL UP TO THE
SIZE OF QUARTERS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS.

CRAMER

.DISCUSSION...

THIS WEEK LOOKS BUSY WITH ACTIVE WEATHER FOR THE OZARKS AND THE
POTENTIAL FOR SEVERE WEATHER THE NEXT COUPLE OF DAYS IS INCREASING
STARTING WITH LATER THIS EVENING. A FAIRLY STRONG AND POTENT UPPER
LEVEL WAVE IS NOW KICKING OUT OF THE COLORADO ROCKIES INTO WESTERN
KANSAS THIS AFTERNOON. A SHARP DRYLINE HAS SETUP JUST WEST OF HERE
ALONG THE I-35 CORRIDOR AND A DECENT SURFACE LOW JUST NORTH OF
WICHITA CURRENTLY.

THE ATMOSPHERE IS INCREASINGLY BECOMING MORE UNSTABLE ESPECIALLY
OVER EASTERN KANSAS AND WESTERN MISSOURI. LATEST FORECAST
SOUNDINGS SHOW A STRONG CAP AROUND 750 MB BUT WITH THE UPPER
LEVEL SYSTEM MOVING IN LATER THIS EVENING...EXPECTING HEIGHTS TO
FALL AND COOLING IN THE MID LEVELS WILL GRADUALLY ERODE THIS CAP
AND STORMS WILL DEVELOP AND MOVE ACROSS SOUTHEAST KANSAS AND
WESTERN MISSOURI. FORECAST PARAMETERS SHOW CAPE VALUES BETWEEN
2000 AND 3000 J/KG...0 TO 3 KM BULK SHEAR AROUND 45 KNOTS...AND 0
TO 3 KM HELICITY VALUES AROUND 300 TO 400. THIS WILL BE AMBLE FOR
SEVERE STORMS WITH VERY LARGE HAIL AND DAMAGING WINDS THE MAIN
THREAT MODES ALONG WITH ISOLATED TORNADOES. WILL BE EXPECTING
SUPERCELLS AND CLUSTERS OF STORMS INITIALLY WEST OF THE AREA
MOVING INTO OUR WESTERN CWA TRANSITIONING INTO MORE LINEAR COMPLEX
OR LINE SEGMENTS AS IT MOVES INTO WESTERN MISSOURI OVERNIGHT
TONIGHT.

THE UPPER LEVEL LOW WILL SLOWLY MOVE UP INTO THE MIDWEST TOMORROW
AND SLOWLY DRAG A COLD FRONT INTO THE OZARKS DURING THE AFTERNOON
AND LATE EVENING ON TUESDAY. OVERNIGHT STORMS WILL SLOWLY WEAKEN
WITH THE LACK OF INSTABILITY BUT WILL REDEVELOP TUESDAY AFTERNOON
WITH ANOTHER SLIGHT RISK FOR SEVERE WEATHER. AGAIN...THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS ESPECIALLY
ALONG AND SOUTH OF THE I-44 CORRIDOR. STORMS WILL LINGER INTO THE
EVENING HOURS ON TUESDAY BEFORE SLOWLY MOVING OFF TO THE MID
MISSISSIPPI VALLEY.

SOME WRAP AROUND CLOUDS EARLY ALONG WITH A SLIGHT CHANCE FOR A FEW
SHOWERS ON WEDNESDAY BEFORE THE SYSTEM MOVES OUT. COOLER AND MORE
SEASONABLE TEMPERATURES WILL FOLLOW FOR THE MIDDLE OF THE WEEK
WITH A NORTHWEST FLOW SETTING UP ACROSS THE OZARKS. HIGHS WILL BE
NEAR 80 AND OVERNIGHT LOWS NEAR 60 WHICH IS VERY REFRESHING FOR
LATE JUNE.

FOR THE END OF THE WEEK AND INTO THE WEEKEND...THE NORTHWEST FLOW
WILL BRING THE OZARKS MORE ACTIVE WEATHER WITH THE POTENTIAL FOR
SEVERAL ROUNDS OF STORMS OR POTENTIAL MCS. TIMING AND PLACEMENT OF
EACH INDIVIDUAL MCS IS HARD TO PINPOINT DOWN THIS FAR IN ADVANCE
BUT THE SIGNALS DO POINT TO AN ACTIVE NORTHWEST FLOW FOR THE
OZARKS. THIS WILL BE SOMETHING TO WATCH OUT FOR BY THE WEEKEND.

GRIFFIN

&&

.AVIATION...
/ISSUED 715 PM CDT MON JUN 20 2011/

FOR THE 00Z TAF PACKAGE...OVERALL...EXPECT VFR CONDITIONS FOR THE
BULK OF THE NEXT 24 HOURS. HOWEVER...THERE WILL BE A BAND OF
SHOWERS AND THUNDERSTORMS THAT WILL MOVE WEST TO EAST ACROSS THE
REGION LATE THIS EVENING INTO THE OVERNIGHT HOURS. THIS WILL BRING
GUSTY WINDS AND THE POTENTIAL FOR BRIEF BOUTS OF MVFR/IFR. HAVE
CONTINUED TO HANDLE THIS WITH A TEMPO GROUP...AND WILL UPDATE AS
CONDITIONS EVOLVE THIS EVENING. AFTER THIS COMPLEX OF STORMS
CLEARS DURING THE OVERNIGHT HOURS...THERE WILL BE A BRIEF PERIOD
OF LOW LEVEL WIND SHEAR...WHICH WILL MIX OUT AFTER SUNRISE
TUESDAY. THERE IS THE POTENTIAL FOR THUNDERSTORM REDEVELOPMENT
TUESDAY AFTERNOON AT SGF/BBG. HAVE HANDLED THIS WITH VCTS AT THIS
TIME.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 20, 10:53 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT MON JUN 20 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220400-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1053 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED HAIL RISK.
ELEVATED THUNDERSTORM WIND DAMAGE RISK.
ELEVATED LIGHTNING RISK.

DISCUSSION...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SLOWLY WEAKEN AS IT
PUSHES INTO WESTERN MISSOURI LATE THIS EVENING AND INTO THE EARLY
OVERNIGHT PERIOD. THE MAIN THREATS WITH THESE STORMS WILL BE WIND
GUSTS TO 50 MPH...HAIL TO THE SIZE OF PENNIES...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL. HOWEVER...A FEW OF THE
STRONGER STORMS MAY STILL PRODUCE HAIL TO THE SIZE OF QUARTERS
AND WIND GUSTS TO 60 MPH. AT THIS TIME...THE PROSPECTS FOR SEVERE
STORMS LOOKS VERY LOW EAST OF HIGHWAY 65 FOR THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THEN AN ELEVATED RISK FOR SEVERE STORMS AGAIN ON TUESDAY
AS A COLD FRONT PUSHES THROUGH THE OUTLOOK AREA.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM WEDNESDAY
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT ALONG AND WEST
 OF THE HIGHWAY 71 CORRIDOR. SPOTTER ACTIVATION WILL BE POSSIBLE
 BETWEEN THE HIGHWAY 71 AND HIGHWAY 65 CORRIDORS LATE TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jun 20, 10:43 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 PM CDT MON JUN 20 2011

KSZ097-210445-
CRAWFORD KS-
1043 PM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 1145 PM
CDT...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
HEPLER TO 13 MILES WEST OF MCCUNE...MOVING EAST AT 40 MPH. NICKEL
SIZE HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ARMA...BEULAH...BRAZILTON...CHEROKEE...
ENGLEVALE...FARLINGTON...FRANKLIN...GIRARD...GREENBUSH...HEPLER...
LONE OAK...MCCUNE...POLK AND RINGO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3767 9508 3767 9462 3734 9479 3734 9508
TIME...MOT...LOC 0343Z 249DEG 37KT 3765 9505 3738 9521

GAGAN
Special weather statement, Jun 21, 12:14 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CDT TUE JUN 21 2011

MOZ055>057-068-069-078>081-089>091-093>095-102-103-210615-
BENTON MO-CAMDEN MO-CEDAR MO-CHRISTIAN MO-GREENE MO-HICKORY MO-
LACLEDE MO-BARRY MO-MILLER MO-MORGAN MO-NEWTON MO-POLK MO-STONE MO-
WEBSTER MO-DADE MO-DALLAS MO-LAWRENCE MO-
1214 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CAMDEN...DALLAS...
EASTERN DADE...EASTERN NEWTON...GREENE...HICKORY...LAWRENCE...
MILLER...MORGAN...NORTHERN BARRY...NORTHERN STONE...POLK...
SOUTHEASTERN CEDAR...WEBSTER...WESTERN CHRISTIAN AND WESTERN LACLEDE
COUNTIES UNTIL 115 AM CDT...

AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM IONIA TO 3 MILES
NORTHEAST OF WEAUBLEAU TO MASTERS TO PENNSBORO TO GRANBY...MOVING
EAST AT 45 MPH. WINDS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THE
PASSAGE OF THIS OUTFLOW BOUNDARY.

LOCATIONS IMPACTED INCLUDE ASH GROVE...AURORA...BATTLEFIELD...
BILLINGS...BOLIVAR...BUFFALO...CAMDENTON...CLEVER...COLE CAMP...
CONWAY...CRANE...ELDON...EVERTON...FAIR GROVE...FAIR PLAY...
FAIRVIEW...FORDLAND...GRANBY...HERMITAGE...HIGHLANDVILLE...
HUMANSVILLE...LAKE OZARK...LAKELAND...LAURIE...LEBANON...LINCOLN...
MACKS CREEK...MARIONVILLE...MARSHFIELD...MILLER...MONETT...
MORRISVILLE...MOUNT VERNON...NIANGUA...NIXA...OSAGE BEACH...OZARK...
PIERCE CITY...PLEASANT HOPE...REPUBLIC...ROGERSVILLE...SPRINGFIELD...
STOVER...STRAFFORD...URBANA...VERONA...VERSAILLES...VILLAGE OF FOUR
SEASONS...VILLAGE OF FOUR SE...WALNUT GROVE...WARSAW...WEAUBLEAU...
WHEATLAND AND WILLARD.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK...LAKE OF THE OZARKS STATE PARK...LAKE OF THE
OZARKS...POMME DE TERRE LAKE...STOCKTON LAKE AND TRUMAN LAKE.
INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 140 WILL ALSO BE IMPACTED
BY WINDS ASSOCIATED WITH THIS OUTFLOW BOUNDARY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3844 9262 3843 9241 3834 9240 3833 9226
      3765 9254 3748 9265 3748 9269 3731 9276
      3684 9326 3681 9438 3705 9413 3705 9406
      3712 9406 3729 9389 3763 9367 3792 9357
      3792 9351 3808 9350 3852 9333 3857 9280
TIME...MOT...LOC 0513Z 268DEG 40KT 3848 9322 3794 9344
          3763 9355 3729 9377 3689 9420

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 10:14 PM CDTSevere Thunderstorm WarningSGFBourbon61 min
Jun 20, 10:43 PM CDTSpecial Weather StatementSGFCrawford62 min
Jun 21, 12:14 AM CDTSpecial Weather StatementSGFBenton, Camden, Christian, Dallas, Greene, Hickory and 6 more61 min
Jun 21, 1:28 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence29 min
Jun 21, 2:21 AM CDTSpecial Weather StatementSGFGreene24 min
Jun 21, 2:44 AM CDTSpecial Weather StatementSGFBarry, Stone31 min
Jun 21, 3:06 AM CDTSevere Thunderstorm WarningSGFStone, Taney24 min
Jun 21, 3:28 AM CDTSevere Thunderstorm WarningSGFTaney32 min
Jun 21, 3:57 AM CDTSpecial Weather StatementSGFDouglas, Ozark48 min
Jun 21, 4:38 AM CDTSevere Thunderstorm WarningSGFTexas, Wright26 min
Jun 21, 12:51 PM CDTSpecial Weather StatementSGFHowell39 min
Jun 21, 1:03 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark25 min
Jun 21, 1:46 PM CDTSpecial Weather StatementSGFHowell29 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.